MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)
Model Number TMICL12.6
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -10.50/2.5/055 (sphere/cylinder/axis), implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2019 and explanted on (b)(6) 2019.Reason for explant is unknown.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Lens rotation was reported.The lens was explanted and replaced with a longer length/ different power lens on (b)(6) 2019, but the problem was not resolved.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - 'the status of the eye is "irritated and tearing a lot".Post-op ucva is 20/20.' should have been included in supplemental mdr#1 claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
IMPLANTABLE COLLAMER LENS (ICL)
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9087432
Report Number2023826-2019-01725
Device Sequence Number2459211
Product Code QCB
UDI-Device Identifier00841542106948
UDI-Public00841542106948
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer12/13/2019
04/28/2020
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date01/08/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC45, LOT#: 1442266; INJECTOR MODEL: MISPF, LOT#: 1445626; INJECTOR SYSTEM MODEL: FTP, LOT#: 1442115
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR